therapeutics I

Card Set Information

Author:
Anonymous
ID:
106298
Filename:
therapeutics I
Updated:
2011-10-04 02:00:37
Tags:
adams thera drugs
Folders:

Description:
therapeutics I
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user Anonymous on FreezingBlue Flashcards. What would you like to do?


  1. A patient has started bethanechol. What is most likely to happen?
    • Increased urine outflow,
    • increased GI motility, minimal effects on the heart, M2 agonist.
  2. A patient has taken an overdose of donepezil (Aricept). What is most
    likely to happen?
    • Defecation, bradycardia,
    • respiratory paralysis, atropine is an
    • antidote.
  3. A patient has taken an overdose of scopolamine. What is most likely to
    happen?
    • Auditory and visual
    • hallucinations, respiratory depression, convulsions, physostigmine is an
    • antidote.
  4. A patient has started prazosin. What is most likely to happen?
    • Decreased blood pressure,
    • reflex tachycardia, α1 receptor inhibition, no inhibition of M receptors
  5. A patient has started oxybutynin. What is most likely to happen?
    • Urine retention, dry mouth,
    • mydriasis, vomiting.
  6. A patient is using phenylephrine eye drops. What is most likely to
    happen?
    • Mydriasis, vasoconstriction
    • in the eye, improvement of dry eye, stimulation of α1
    • receptors.
  7. A patient has started metoprolol. What is most likely to happen?
    • Decreased cardiac output, increased
    • peripheral resistance, decreased blood pressure, decreased exercise capacity.
  8. An intravenous injection of dopamine in a patient will most likely
    produce what effect?
    • Increased heart rate,
    • increased blood pressure, reflex decrease in blood pressure, increased urine flow.
  9. A patient has just taken a cysteinyl-leukotriene antagonist. What is
    most likely to happen?
    • Zafirlukast will cause
    • bronchial relaxation, decrease Ca+2 fluxes, inhibit Gi and inhibit Gq/11.
  10. A patient has just taken cocaine. What is most likely to happen?
    • Cocaine inhibits
    • norepinephrine reuptake, inhibits Na+ transport through the reuptake transporter,
    • inhibits Cl- transport through the reuptake transporter and inhibits dopamine
    • reuptake.
  11. A patient has just taken amitriptyline. What is most likely to happen?
    • Norepinephrine reuptake
    • decreases, sodium influx decreases, chloride influx decreases, potassium
    • outflow decreases.
  12. A patient has just taken levodopa. What is most likely to happen?
    • Levodopa competes with amino
    • acids for uptake across the gut and the blood brain barrier, HAT (heterodimeric
    • amino acid transporters) transports levodopa.
  13. A patient has started a beta agonist, albuterol. What is most likely to
    happen?
    • Receptor dimerization, GTP
    • binding to Gα, renin secretion, phosphorylation by BARK
  14. A patient has just started a MOR agonist, oxycodone. What is most likely
    to happen?
    • RGS binds to Gα, increase
    • GTPase activity, chronic desensitization of MOR, no internalization by clathrin
    • pits.
  15. A patient has just started a drug that produces NO in the body,
    nitroglycerin. What is most likely to happen?
    • Vasodilation, cGMP levels
    • increase, guanylyl cyclase activity increases, cGMP protein kinase activity
    • increases.
  16. A patient has just started an AT1 antagonist, candesartan. What is most
    likely to happen?
    • Blood pressure decreases,
    • vascular inflammation decreases, platelet NAD(P)H oxidase activity decreases,
    • calpain activity decreases.
  17. A patient has just started a statin. What is most likely to happen?
    • Macrophage adherence to
    • endothelial cells may not change, liver LDL receptors increase, cholesterol and
    • LDL clearance from the blood increases, internalization of liver LDL receptors
    • may increase.
  18. A patient has just started a calcium channel blocker, verapamil. What
    is most likely to happen?
    • Calcium entry into
    • endothelial cells decreases, the β subunit regulates channel activity through
    • Gs, MAGUK activity in the β subunit is important for channel localization, phosphorylation
    • of the channel by protein kinase and tyrosine kinase regulates activity.
  19. A patient has just started digoxin. What is most likely to happen?
    • Phosphorylation of a
    • β-aspartate on the α subunit of the receptor stabilizes drug activity, digoxin
    • binds to the cytoplasmic face of the α subunit, extracellular K+ promotes
    • dephosphorylation of the pump, dephosphorylation of the pump displaces digoxin.
  20. A patient has just had several botulinum toxin A injections. What is
    most likely to happen?
    • Acetylcholine release into
    • the synapse decreases, chemical denervation results in loss of some nerve
    • terminals, regrowth of new nerve terminals takes up to 3 months, in Bell’s
    • Palsy loss of motor neurons can occur.
  21. A patient is being treated with an agonist. What is most likely to
    happen?
    • It will bind to the active
    • form of the receptor, it will not bind to the inactive form of the receptor, it
    • will push the equilibrium toward receptor activation, it may compete with the
    • natural ligand.
  22. A patient is being treated with an antagonist. What is most likely to happen?
    • It will compete with the natural
    • ligand, it will bind to the active form of the receptor, it will bind to the
    • inactive form of the receptor, it will not affect the activation of the
    • receptor.
  23. A patient is being treated with a low potency drug. What is most likely to
    happen?
    • It will require a higher
    • dose than for a high potency drug, efficacy may be high or low, the time to
    • produce a response may be long or short.
  24. A patient is being treated with a high efficacy drug. What is most likely
    to happen?
    • It will produce a larger
    • effect than a low efficacy drug, the potency may be high or low, the time to
    • produce a response may be long or short.

What would you like to do?

Home > Flashcards > Print Preview